MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE
Model Number GWC-12325LG-FLP
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.Csi id: (b)(4).
 
Event or Problem Description
Atherectomy was performed with a diamondback coronary orbital atherectomy device and viperwire in the circumflex artery, proximal to distal.Atherectomy was applied in the proximal to mid section of the vessel.Following that, the viperwire was advanced into the obtuse marginal (om) branch since the distal lesion was near the bifurcation of the om.Glideassist was used to advance the oad into the lesion and a reverse spin was applied for treatment.The oad was 10mm away from the first radiopaque marker of the viperwire.The oad was removed and a competitor wire was placed for balloon angioplasty support.Angioplasty was performed.The viperwire was then removed, but the distal tip of the viperwire remained in vivo.Another guide wire was inserted alongside the other competitor wire, and an attempt was made to remove the viperwire tip.While attempting to remove the wire tip, the proximal portion of the wire became buried in the subintimal space.Since the buried wire was in the location where the physician was planning to stent, the tip was left in vivo, and a stent was placed over it.Intravenous ultrasound was used to confirm stent apposition and to visualize the wire.

Brand Name
DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM
Common Device Name
CORONARY ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key8505619
Report Number3004742232-2019-00104
Device Sequence Number13933269
Product Code MCX
UDI-Device Identifier10852528005183
UDI-Public(01)10852528005183(17)201031(10)11042801
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberGWC-12325LG-FLP
Device Catalogue Number72010-01
Device Lot Number11042801
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2019
Supplement Date Received by Manufacturer04/11/2019
Initial Report FDA Received Date04/11/2019
Supplement Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR